Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 127, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 1, 2019, 9:15 AM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at May 2, 2019, 9:30 PM CDT. It was in force for 71 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2019, 9:15 AM CDT (14:15 UTC)
- In effect from
- May 2, 2019, 9:30 PM CDT
- Expired
- May 5, 2019, 8:53 PM CDT
- In force
- 71 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Eureka (ERKM7).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 1, 6:57 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 1, 6:57 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
657 AM CDT Wed May 1 2019
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 450 AM CDT Wed May 1 2019
Main concern continues to be flooding through tonight. Will
continue with the flash flood watch over the entire CWA.
Large area of showers with a embedded thunderstorms covered much of
the CWA early this morning. This was being forced by a strong low
level jet underneath the right entrance region of a upper jet streak
over the the Upper Midwest. The RAP mass fields and the CAMS
reflectivity are showing this band of showers and thunderstorms
slowly shifting southeastward and dissipating. This will leave the
area relatively quiet by mid-morning. While the QLCS has pushed
southeast of the CWA early this morning, the GFS/NAM are in good
agreement that the synoptic front will remain across the CWA today
into tonight. Models are showing the atmosphere becoming moderately
unstable by mid-late afternoon, though any thunderstorm coverage
will be limited by some capping seen on forecast soundings. Will go
with isolated/scattered thunderstorms today with likely PoPs tonight
as there will be increased moisture convergence at the nose of the
low level jet as a weak short wave trough moves across the area. Any
storms will have the potential to produce heavy rainfall,
particularly tonight given that PWATS are near 1.5" and warm cloud
depth will be over 10K Ft. Any heavy rainfall on already saturated
ground will have the potential to produce flash flooding.
The front will begin to move to the southeast tomorrow in response
to the shortwave moving east across the area. Showers and
thunderstorms are expected to increase in coverage ahead of the
front in response to the increase ascent associated with a shortwave
trough and also with the convergence with the front. Have gone with
likely and higher PoPs ahead of the front. Will need to watch for
the need to extend the flood watch over the southern part of the CWA
where additional heavy rainfall may occur.
There may be some strong storms late today into tonight along and
south of the front where there is sufficient CAPE and marginal
shear to produce storms hail and strong winds. Better chances for
severe weather will be ahead of the front on Thursday.
Britt
.LONG TERM... (Thursday Night through Tuesday)
Issued at 450 AM CDT Wed May 1 2019
Models are in good agreement on the active SW flow aloft pattern to
persist at the beginning of the period as the upper TROF axis
remains upstream. This looks to continue until early Saturday when
the TROF axis finally slides through. Until then, look for chances
of showers and thunderstorms to continue, although the highest PoPs
and QPF will tend to be south of Interstate 70, closer to the better
baroclinicity of the surface front.
A pattern change then occurs later on Saturday with the upper TROF
axis sliding through and surface high pressure builds in from the
north. This should give our region a badly needed period of dry
weather Saturday afternoon into Sunday.
A weak NW flow aloft will continue through Tuesday. At this point
there is model divergence on how fast to bring another cold front
into the area. The operational GFS drops it south at a quick rate
on Sunday night and then stalling out through Tuesday. The
operational CMC and EC models are slower bringing the surface front
southward, holding it off until nearly Tuesday. This will have an
impact on PoPs for early next week and it could result in another
several day bout of high rain chances per the GFS or a briefer
stint of rain chances per the EC/CMC. Leaned low on PoPs for Sunday
night and Monday to reflect this sharp disagreement before shifting
to much higher PoPs on Tuesday.
Near seasonable temps or even slightly below normal values can be
expected Friday and Saturday with a surface frontal boundary to our
south, but already temperatures should return to above normal
readings Monday and Tuesday with maxes pushing 80F in places.
TES
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 655 AM CDT Wed May 1 2019
One area of rain is exiting the TAF sites this morning and until
later tonight, rain chances will be on the low side and spotty.
MVFR and IFR CIGs affecting UIN and COU may briefly edge the STL
metro sites early this morning but otherwise should retreat to the
north today and then advance again late tonight. The frontal
boundary near KUIN is expected to remain near stationary until
sunset and then advance southeastward tonight, shifting winds from
the S-SW to from the W-NW. Wind speeds around 10kts this morning
will diminish to light by late this afternoon and tonight.
SPECIFICS FOR KSTL: CIGs are expected to be VFR until Thursday
morning but may get briefly edged by some MVFR CIGs until 14z.
Light rain is expected to end by 13/14z and with spotty showers
and storms for the rest of the day and this evening, declined on
any VC mention until the next main round arrives late tonight,
after midnight.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Shelby MO-Warren MO-Washington MO.
IL...Flash Flood Watch through Thursday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, May 1, 4:15 AM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Saint Louis MO 415 AM CDT Wed May 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 415 AM CDT Wed May 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely through tonight. Isolated strong to severe storms are possible this afternoon and evening, mainly for areas near and south of Interstate 70. The primary severe weather threats will be large hail and damaging winds. A favorable setup remains through tonight for new flooding with thunderstorms dropping additional rainfall on already saturated ground. As a result, a Flash Flood Watch remains in effect through tonight. See the Watch product for specific details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The chance for thunderstorms will continue through Friday night. Scattered severe storms will be possible on Thursday mainly for areas south and east of Saint Louis. The chance for thunderstorms returns to the area late Monday and into Tuesday. In addition to the flash flood threat, the prolonged and potentially heavy rainfall is forecast to impact the mainstem rivers. A number of river forecast points on the Mississippi River above Alton and the Illinois River at Hardin are forecast to return to major flooding with several other points forecast to moderate flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible this afternoon and evening for areas mainly near and south of Interstate 70. TES
In the hours before
Local storm report, May 1, 9:02 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HERMANN 38.70N 91.44W
05/01/2019 M2.24 INCH GASCONADE MO CO-OP OBSERVER
24-HOUR TOTAL.
&&
JPGLocal storm report, May 1, 9:03 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 AM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WASHINGTON 38.55N 91.01W
05/01/2019 M2.14 INCH FRANKLIN MO CO-OP OBSERVER
24-HOUR TOTAL.
&&
JPGLocal storm report, May 1, 9:06 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 AM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN WINFIELD 39.00N 90.74W
05/01/2019 M4.50 INCH LINCOLN MO PUBLIC
&&
MRMLocal storm report, May 1, 9:08 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 AM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM HEAVY RAIN 1 NNE BETHALTO 38.91N 90.04W
05/01/2019 M8.13 INCH MADISON IL PUBLIC
&&
MRMLocal storm report, May 1, 9:10 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 AM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN SAINT CHARLES 38.79N 90.52W
05/01/2019 M4.00 INCH ST. CHARLES MO PUBLIC
&&
MRMLocal storm report, May 1, 9:12 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 AM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HEAVY RAIN PACIFIC 38.48N 90.75W
05/01/2019 M2.50 INCH FRANKLIN MO PUBLIC
&&
MRMThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:32 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Apr 30, 7:46 PM CDT | River Flood Warning | LSX | Reynolds | 3 days |
| Apr 30, 8:05 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 24 hr |
| Apr 30, 9:44 PM CDT | River Flood Warning | LSX | Marion | 3 days |
| Apr 30, 9:52 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Osage | 24 hr |
| Apr 30, 10:01 PM CDT | Areal Flood Warning | LSX | Franklin, Gasconade, Jefferson, Lincoln, Montgomery, Pike and 4 more | 24 hr |
| Apr 30, 10:26 PM CDT | Tornado Warning | LSX | Crawford | 49 min |
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 28 min |
| Apr 30, 11:05 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Jefferson, Sainte Genevieve, Saint Francois, Washington | 40 min |
| Apr 30, 11:15 PM CDT | Tornado Warning | LSX | Iron, Reynolds, Saint Francois, Washington | 30 min |
| Apr 30, 11:18 PM CDT | River Flood Warning | LSX | Lewis | 64 hr |
| Apr 30, 11:20 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 40 min |
| Apr 30, 11:23 PM CDT | River Flood Warning | LSX | Saint Charles | 32 hr |
| Apr 30, 11:26 PM CDT | River Flood Warning | LSX | Osage | 26 hr |
| Apr 30, 11:29 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 31 min |
| Apr 30, 11:44 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Jefferson, Madison, Sainte Genevieve, Saint Francois | 46 min |
| Apr 30, 11:51 PM CDT | Areal Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 24 hr |
| Apr 30, 11:52 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 23 min |
| May 1, 12:01 AM CDT | River Flood Warning | LSX | Boone | 9 hr |
| May 1, 12:25 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 50 min |
| May 1, 1:18 AM CDT | River Flood Warning | LSX | Cole | 58 hr |
| May 1, 3:44 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| May 1, 3:57 AM CDT | River Flood Warning | LSX | Lincoln | 33 hr |
| May 1, 6:22 AM CDT | River Flood Warning | LSX | Crawford, Washington | 50 hr |
| May 1, 9:15 AM CDT | River Flood Warning | LSX | Franklin | 3 days |
| May 1, 9:15 AM CDT | River Flood Warning | LSX | Crawford | 25 hr |
| May 1, 9:15 AM CDT | River Flood Warning | LSX | Franklin, Jefferson | 5 days |
| May 1, 11:59 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 15 days |
| Apr 30, 10:09 PM CDT | Areal Flood Warning | LSX | Adams, Brown, Pike | 15 hr |
| Apr 30, 10:12 PM CDT | Areal Flood Warning | LSX | Bond, Calhoun, Fayette, Greene, Jersey, Macoupin and 2 more | 24 hr |
| May 1, 7:44 AM CDT | River Flood Warning | LSX | Brown | 8 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.